3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > General chatter

General chatter Because life isn't just about dieting. Play games, jokes, or share what's new in your life!

Birth Control affecting weight loss???

Closed Thread
 
Thread Tools
Old 12-15-2011, 02:55 PM   #1
Senior Member
 
vixxi's Avatar
 
Join Date: Mar 2009
Location: Canada
Posts: 256

S/C/G: 211/178/150 LW:161

Height: 5'6

Red face Birth Control affecting weight loss???

Hi ladies, I've been on the Depo Provera shot for just over a year and I'm noticing it's really hard to lose weight on it. I'm on Weight Watchers old Flex Plan, and had no trouble dropping pounds the last time I followed the diet. I've read that the shot can cause serious weight gain in some cases, and although I technically haven't gained weight, I'm really thinking the birth control is making it tremendously hard to lose. I haven't had any other negative side effects as opposed to some other bc I've tried in the past except for the inablility to lose this weight.

My next shot is coming up (once every 3 months) on my birthday and I'm seriously contemplating going off the birth control to see if this is whats hidering my weight loss. Has anyone had anything similar happen? Do you think going off the birth control is a good idea? I'm a little conflicted, thoughts and opinions always appreciated!!
__________________
.

One for every 5lbs!!

vixxi is offline  
Old 12-15-2011, 03:59 PM   #2
Gotta Lose to Win
 
kimicat76's Avatar
 
Join Date: May 2011
Location: Grand Prairie, TX
Posts: 233

S/C/G: 200/198/130

Height: 5'6

Default

i was on depo provera for 3 shots (9 months total). i gained anywhere from 50-60 lbs. im sorry but i hate that shot! i was told it was supposed to be used as a last resort and for older women but they also failed to mention to me it causes osteoporosis as well. i DO believe its the shot thats preventing you from weight loss. my advice? get on ortho tri cyclen lo. never had issues with that one =)
kimicat76 is offline  
Old 12-15-2011, 04:59 PM   #3
Senior Member
 
Esofia's Avatar
 
Join Date: May 2011
Location: Scotland
Posts: 1,285

S/C/G: 124/119/105-110

Height: 4'11"

Default

It's a well-known side effect, and Depo is known for being pretty awful with side effects in general. What are your other options for contraception? Mirena, for instance?
Esofia is offline  
Old 12-15-2011, 05:46 PM   #4
Senior Member
 
vixxi's Avatar
 
Join Date: Mar 2009
Location: Canada
Posts: 256

S/C/G: 211/178/150 LW:161

Height: 5'6

Default

I went with Depo because I was on another medication at the time and my doctor told me that a regular birth control pill would distrupt the effectiveness of the other medication and vice versa. She did tell me I could only be on it for two years because it causes low bone density. Although I'm happy I haven't packed on weight with the med, It seem like all this dieting is just maintianing which is really discouraging. Im only on birth control now, no other medications (for the first time in years!) so I think overall it may be best to just give my body a break for once in my life! I guess going off Depo and seeing if the my weight changes and my body gets back to "normal", is maybe the best option.
__________________
.

One for every 5lbs!!

vixxi is offline  
Old 12-16-2011, 07:10 AM   #5
Senior Member
 
Esofia's Avatar
 
Join Date: May 2011
Location: Scotland
Posts: 1,285

S/C/G: 124/119/105-110

Height: 4'11"

Default

Well, Depo isn't the only progestogen-only method of contraception out there, I don't know why your doctor suggested it was your only choice. There's the mini-pill and Mirena, and then you could also get a copper IUD which doesn't interfere with anything at all. I'm a big fan of copper IUDs: last for a decade, minimal impact (periods get a bit heavier and longer - if you already have monster periods then this rules out copper IUDs, sadly), leave your hormones in peace, you can take any meds you like with them, and best of all, 99.4% effective contraception whatever you do, no space for user error, nothing to remember or put on or what have you.
Esofia is offline  
Closed Thread
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
I Need Advice: Breakfast for dinner? sotypical Weight Loss Support 29 09-10-2008 02:41 PM
Are your birth control pills making you fat? Jenskihere Dieting with Obstacles 31 09-03-2008 12:07 AM
Should I delay my period using birth control pills? UWPiPhiAngel 20-Somethings 21 10-30-2006 11:44 AM


All times are GMT -4. The time now is 12:48 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2